Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Key West, FL
NWS Key West, FL issued this severe thunderstorm warning at Apr 11, 2007, 3:29 AM EDT for Monroe County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2007, 3:29 AM EDT (07:29 UTC)
- Expired
- Apr 11, 2007, 4:00 AM EDT
- In force
- 31 min
- Issued by
- NWS Key West, FL
- Area
- Counties, with a storm outline in the text
County Monroe County, FL
The radar
The Key West radar (KBYX), 77 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 7.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1520 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KKEY 110731 SVRKEY FLC087-110800- /O.NEW.KKEY.SV.W.0002.070411T0729Z-070411T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KEY WEST FL 329 AM EDT WED APR 11 2007 THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MIDDLE KEYS IN MONROE COUNTY IN FLORIDA... THIS INCLUDES THE CITY OF MARATHON... UPPER KEYS IN MONROE COUNTY IN FLORIDA... * UNTIL 400 AM EDT * AT 328 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS NEAR 60 MPH. THIS STORM WAS LOCATED ABOUT 7 MILES NORTHWEST OF MARATHON... MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARATHON BY 335 AM EDT... GRASSY KEY BY 345 AM EDT... DUCK KEY BY 350 AM EDT... DAMAGING WINDS AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM PASSES. LAT...LON 2494 8123 2468 8129 2456 8058 2486 8056 $$ BS
2 follow-up statements
000 WWUS52 KKEY 110744 SVSKEY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 343 AM EDT WED APR 11 2007 FLC087-110800- /O.CON.KKEY.SV.W.0002.000000T0000Z-070411T0800Z/ MIDDLE KEYS IN MONROE FL-UPPER KEYS IN MONROE FL- 343 AM EDT WED APR 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EDT FOR UPPER KEYS IN MONROE AND MIDDLE KEYS IN MONROE COUNTY... AT 340 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS NEAR 60 MPH. THIS STORM WAS LOCATED NEAR MARATHON...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GRASSY KEY BY 350 AM EDT... DUCK KEY AND CONCH KEY BY 355 AM... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS. LAT...LON 2494 8123 2468 8129 2456 8058 2486 8056 $$ BS
000 WWUS52 KKEY 110758 SVSKEY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 356 AM EDT WED APR 11 2007 FLC087-110806- /O.EXP.KKEY.SV.W.0002.000000T0000Z-070411T0800Z/ MIDDLE KEYS IN MONROE FL-UPPER KEYS IN MONROE FL- 356 AM EDT WED APR 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR UPPER KEYS IN MONROE AND MIDDLE KEYS IN MONROE COUNTY EXPIRES AT 400 AM EDT... THE THUNDERSTORM...WHICH EARLIER PRODUCED A WIND GUST OF 61 MPH ON CUDJOE KEY...HAS WEAKENED BELOW SEVERE CRITERIA. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 400 AM EDT. BE THAT AS IT MAY...RESIDENTS AND VISITORS BETWEEN KEY COLONY BEACH AND PLANTATION KEY SHOULD BE PREPARED FOR WIND GUSTS NEAR 40 MPH AS SHOWERS AND STORMS CROSS THE KEYS THROUGH 430 AM. LAT...LON 2494 8123 2468 8129 2456 8058 2486 8056 $$ BS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:50 AM EDT, 39 minutes earlier.
Area forecast discussion, Apr 11, 2:50 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 250 AM EDT WED APR 11 2007 .DISCUSSION... .CURRENTLY... OUTFLOW BOUNDARY FROM EARLIER CONVECTION OVER SOUTH FLORIDA IS HOLDING TOGETHER...AND IS ANALYZED IN A GENERALIZED ORIENTATION FROM THE NORTHERN KEYS THROUGH FLORIDA BAY...TO THE WATERS JUST NORTH OF THE LOWER KEYS...AND THEN FURTHER SOUTHWEST TO THE WATERS WEST OF KEY WEST. A NUMBER OF MARINE WARNINGS/STATEMENTS HAVE BEEN ISSUED OVER THE PAST FEW HOURS FOR THE WATERS NORTH OF THE KEYS. SEVERE WARNING FOR LOWER AND MIDDLE KEYS JUST RECENTLY RELEASED. .FORECASTS... A ZONE UPDATE WAS SENT EARLIER THIS MORNING TO SIGNIFICANTLY INCREASE THE RAIN PROBABILITY AND STRONG THUNDERSTORM CHANCE FOR THE REMAINDER OF THE OVERNIGHT PERIOD. FORECAST CONCENTRATION IS CONFINED TO THE SHORT TERM...AND THE ONLY ADJUSTMENTS FROM THE PREVIOUS ZONE ISSUANCES WILL BE REFINED RAIN CHANCES...THUNDERSTORM EXPECTATIONS AND WIND POTENTIAL OVER THE NEXT SEVERAL HOURS. PRELIMINARY THINKING IS TO HAVE HIGH CHANCE/LIKELY SHOWER POPS AND CHANCE TSTMS THROUGH THE EARLY MORNING HOURS...AND THEN DROP THE GRIDS BACK TO CHANCE SHOWERS/ISOLD TSTMS FROM MID-MORNING ONWARD. ANY OTHER ADJUSTMENTS FROM PREVIOUS GRIDS...TEMPS/WIND GUSTS/WAVE HEIGHTS/ETC...WILL BE AS A RESULT OF THESE SHORT TERM CONVECTIVE CONCERNS. && .MARINE... BOATERS SHOULD KEEP TUNED TO THE LATEST STATEMENTS AND ANY ADDITIONAL WARNINGS CONCERNING STRONG THUNDERSTORMS EARLY THIS MORNING IN ALL WATERS SURROUNDING THE KEYS. BEYOND THE SHORT TERM CONCERNS...MAINLY THE EARLY TO MID-MORNING HOURS OF TODAY...NO ADVISORY OR CAUTIONARY STATEMENTS ARE EXPECTED THROUGH THE BALANCE OF THE FORECAST. EXPECT GENTLE TO MODERATE...MAINLY SOUTH OR SOUTHEASTERLY...BREEZES THROUGH SUNDAY. && .AVIATION... THIS MORNING...A SHORT WAVE TROUGH IN COMBINATION WITH A SURFACE FRONTAL BOUNDARY WILL CONTINUE TO MIGRATE EASTWARD ACROSS THE FLORIDA KEYS. SCATTERED TO NUMEROUS SHOWERS AND SCATTERED STRONG THUNDERSTORM THROUGH ABOUT 10Z ACROSS MUCH OF THE ROUTE. SOME STORMS COULD BE SEVERE. THEREAFTER...MORE STRATIFORM-TYPE AREAS OF LIGHT TO MODERATE RAINFALL. PILOTS...THERE ARE ACTIVE AIRMETS AND SIGMETS IN PLACE ALONG THE KMIA-KEYW TWEB ROUTE. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 82 75 82 76 / 70 40 30 20 MARATHON 84 74 84 76 / 70 40 30 20 && .KEY WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC/MARINE/FIRE/DIGITAL.......MR AVIATION/NOWCASTS................DAF CONVECTIVE WARNINGS/STATEMENTS...BS/SD
Hazardous weather outlook, Apr 10, 4:45 PM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 445 PM EDT TUE APR 10 2007 FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-111000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...INCLUDING THE FLORIDA KEYS NATIONAL MARINE SANCTUARY- 445 PM EDT TUE APR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL AFFECT THE KEYS...AS WELL AS NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN TONIGHT. THE STRONGEST STORMS WILL PRODUCE WIND GUSTS NEAR 35 KNOTS...DANGEROUS CLOUD TO SURFACE LIGHTNING STRIKES...AND BRIEF...HEAVY RAIN... TEMPORARILY REDUCING THE VISIBILITY TO NEAR ONE MILE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL AFFECT THE KEYS...AS WELL AS NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN WEDNESDAY AND WEDNESDAY NIGHT. THE STRONGEST STORMS WILL PRODUCE WIND GUSTS NEAR 30 KNOTS...FREQUENT CLOUD TO SURFACE LIGHTNING STRIKES...AND BRIEF...HEAVY RAIN...TEMPORARILY REDUCING THE VISIBILITY TO NEAR TWO MILES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
In the hours before
Special weather statement, Apr 10, 11:35 PM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 1135 PM EDT TUE APR 10 2007 FLZ076-110430- MONROE UPPER KEYS- 1135 PM EDT TUE APR 10 2007 ...VERY HEAVY SHOWERS AND STRONG THUNDERSTORMS UPPER KEYS... THROUGH 1230 AM...A FAST MOVING BOUNDARY MOVING ACROSS FLORIDA BAY AND THE UPPER KEYS WILL PRODUCE STRONG THUNDERSTORMS ACROSS THE UPPER KEYS FROM TAVERNIER TO OCEAN REEF...INCLUDING THE 18 MILE STRETCH. LOCATIONS HERE WILL RECEIVE TORRENTIAL DOWNPOURS ACCOMPANIED BY VISIBILITY LESS THAN ONE HALF MILE...WIND GUSTS BETWEEN 35 AND 45 MPH...OCCASIONAL YET DEADLY CLOUD TO GROUND LIGHTNING STRIKES...AND THE POSSIBILITY OF SMALL HAIL. USE EXTREME CAUTION DRIVING ON THE OVERSEAS HIGHWAY AND THE 18 MILE STRETCH DUE TO PONDING OF WATER AND POOR VISIBILITY. LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. FUTTERMAN
Special weather statement, Apr 11, 2:18 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 218 AM EDT WED APR 11 2007 FLZ076-110700- MONROE UPPER KEYS- 218 AM EDT WED APR 11 2007 ...STRONG THUNDERSTORMS TO IMPACT THE UPPER KEYS... THROUGH 300 AM...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT THE UPPER KEYS...FROM KEY LARGO TO OCEAN REEF. RESIDENTS IN THE UPPER KEYS SHOULD BE PREPARED FOR WIND GUSTS NEAR 45 MPH...TORRENTIAL DOWNPOURS...AND DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES. LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. BS
Special weather statement, Apr 11, 2:55 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 255 AM EDT WED APR 11 2007 FLZ076-110800- MONROE UPPER KEYS- 255 AM EDT WED APR 11 2007 ...HEAVY THUNDERSTORMS CONTINUING ACROSS THE UPPER KEYS... THROUGH 400 AM...CLUSTERS OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS A GOOD PORTION OF THE UPPER KEYS FROM THE FLORIDA BAY AND THE MAINLAND. RESIDENTS FROM OCEAN REEF TO CRAIG KEY SHOULD BE PREPARED FOR WIND GUSTS NEAR 45 MPH...TORRENTIAL DOWNPOURS...AND DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES WITHIN THESE CLUSTERS OF STORMS. LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. FUTTERMAN
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:38 PM EDT | Special Marine Warning | KEY | 67 min | |
| Apr 10, 11:42 PM EDT | Special Marine Warning | KEY | 63 min | |
| Apr 10, 11:43 PM EDT | Special Marine Warning | KEY | 62 min | |
| Apr 11, 12:05 AM EDT | Special Marine Warning | KEY | 55 min | |
| Apr 11, 12:59 AM EDT | Special Marine Warning | KEY | 61 min | |
| Apr 11, 1:57 AM EDT | Special Marine Warning | KEY | 63 min | |
| Apr 11, 2:11 AM EDT | Special Marine Warning | KEY | 49 min | |
| Apr 11, 2:35 AM EDT | Severe Thunderstorm Warning | KEY | Monroe | 55 min |
| Apr 11, 3:01 AM EDT | Special Marine Warning | KEY | 59 min | |
| Apr 11, 3:25 AM EDT | Special Marine Warning | KEY | 65 min | |
| Apr 11, 9:40 AM EDT | Special Marine Warning | KEY | 65 min | |
| Apr 11, 10:46 AM EDT | Special Marine Warning | KEY | 59 min | |
| Apr 11, 11:46 AM EDT | Special Marine Warning | KEY | 59 min | |
| Apr 11, 12:44 PM EDT | Special Marine Warning | KEY | 61 min | |
| Apr 11, 1:44 PM EDT | Special Marine Warning | KEY | 61 min | |
| Apr 11, 2:45 PM EDT | Special Marine Warning | KEY | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.